Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 22, 2000, 2:05 PM CDT for Cheyenne County, Sherman County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 2:05 PM CDT (19:05 UTC)
- Expired
- Jul 22, 2000, 3:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 23 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:42 PM CDT | Hail 1.75 | Goodland, KS | |
| Jul 22, 3:00 PM CDT | Hail 0.75 | Caruso, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
564 WUUS53 KGLD 221905 SVRGLD KSC023-181-222000- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 105 PM MDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHEYENNE COUNTY IN NORTHWEST KANSAS NORTH CENTRAL SHERMAN COUNTY IN NORTHWEST KANSAS * UNTIL 200 PM MDT(300 PM CDT) * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES NORTHWEST OF GOODLAND...OR ABOUT 11 MILES SOUTHWEST OF ST. FRANCIS...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ THEDE LAT...LON 3973 10186 3958 10199 3935 10171 3957 10151
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:44 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 22, 1:44 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 1244 PM MDT SAT JUL 22 2000 QUICK UPDATE ONLY TO ADJUST THUNDERSTORM AREA THIS AFTERNOON ONE ROW OF COUNTIES FURTHER EAST (PER LATEST 88D AND SURFACE CONVERGENCE BOUNDARY). REMAINDER OF FORECAST ON TRACK. .GLD...NONE. THEDE
In the hours before
Special weather statement, Jul 22, 11:40 AM CDT, 2 hours 25 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT JUL 22 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. HIGH PRESSURE CONTINUES TO BUILD INTO MUCH OF THE TRI-STATE AREA FROM THE NORTHEAST LATE THIS MORNING. THE ATMOSPHERE CONTINUES TO SLOWLY STABILIZE AS DRIER AIR WORKS INTO THE AREA. A WEAK UPPER LEVEL DISTURBANCE IN THE AREA MAY PRODUCE A FEW THUNDERSTORMS LATER THIS AFTERNOON. FURTHER SOUTH AND WEST...OVER FAR EASTERN COLORADO AND GREELEY COUNTY KANSAS...THE ENVIRONMENT IS A BIT MORE FAVORABLE FOR THUNDERSTORMS TO DEVELOP. AN INSTABILITY AXIS CONTINUES TO DEVELOP IN THIS AREA WHERE MID LEVEL MOISTURE IS MORE ABUNDANT. ADDING A FAVORABLE WIND PROFILE TO STRONG DAYTIME HEATING WILL YIELD THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. A TORNADO IS ALSO POSSIBLE. THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:23 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 67 min |
| Jul 21, 8:30 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 45 min |
| Jul 21, 8:45 PM CDT | Tornado Warning | GLD | Sherman | 45 min |
| Jul 21, 9:33 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 42 min |
| Jul 21, 9:50 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 55 min |
| Jul 21, 10:31 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 59 min |
| Jul 21, 10:36 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 54 min |
| Jul 21, 11:02 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 58 min |
| Jul 22, 2:38 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 67 min |
| Jul 22, 3:10 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 65 min |
| Jul 22, 3:29 PM CDT | Tornado Warning | GLD | Wallace | 46 min |
| Jul 22, 4:03 PM CDT | Tornado Warning | GLD | Wallace | 42 min |
| Jul 22, 4:16 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 59 min |
| Jul 22, 5:15 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.